Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 228, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 12, 2009, 12:10 PM CDT for Barry County, Missouri. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2009, 12:10 PM CDT (17:10 UTC)
- Expired
- Jun 12, 2009, 1:14 PM CDT
- In force
- 64 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Barry County, MO
The radar
The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 7:46 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.2 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 11:04 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 12, 11:04 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED. NATIONAL WEATHER SERVICE SPRINGFIELD MO 1104 AM CDT FRI JUN 12 2009 ...CONVECTIVE MESOSCALE DISCUSSION... A CONVECTIVE COMPLEX CONTINUES TO TRACK ACROSS NORTHEAST OKLAHOMA...MOVING INTO NORTHWEST ARKANSAS WITHIN THE NEXT HOUR. THIS LINE OF THUNDERSTORMS PRODUCED 85 MPH WINDS IN ROGERS COUNTY OKLAHOMA...WHICH WAS MEASURED BY AN OKLAHOMA MESONET OBSERVATION. IT APPEARS AS THOUGH THE COMPLEX HAS PEALED SOUTHEAST. THE DAMAGING WINDS/SEVERE WEATHER WILL LIKELY MISS SOUTHERN MISSOURI TO THE SOUTH...AND CONTINUE TRACKING ALONG THE SURFACE FRONT. WILL MONITOR MCDONALD...NEWTON...AND BARRY COUNTIES FOR HEAVY RAIN POTENTIAL. CRAMER .DISCUSSION... THE MAIN FORECAST CHALLENGES/HIGHLIGHTS WILL CONTINUE TO BE THE ACTIVE WEATHER PATTERN OVER THE REGION...WITH THUNDERSTORM CHANCES THROUGH THE WEEKEND INTO EARLY NEXT WEEK. CURRENTLY...AN UPPER LEVEL DISTURBANCE IS PUSHING THROUGH THE CENTRAL PLAINS...WITH AN AREA OF CONVECTION ACROSS CENTRAL KANSAS AHEAD OF THIS DISTURBANCE. THIS DISTURBANCE AND ASSOCIATED THUNDERSTORM ACTIVITY WILL CONTINUE TO PUSH EAST TOWARDS THE AREA THIS MORNING. IT WILL LIKELY PUSH INTO THE WESTERN CWA DURING THE MID TO LATE MORNING HOURS AND PUSH EAST THROUGH THE AREA DURING THE AFTERNOON HOURS. BASED ON ITS CURRENT TRACK...THE SOUTHERN TWO THIRDS OF THE CWA WILL HAVE THE BETTER CHANCES OF SEEING THIS ACTIVITY. INSTABILITY IS QUITE LOW ACROSS THE AREA CURRENTLY...BUT ONCE THE HEATING OF THE DAY KICKS IN INSTABILITY WILL INCREASE ACROSS THE AREA. THE GREATEST INSTABILITY SHOULD DEVELOP CLOSER TO THE ARKANSAS MISSOURI BORDER. WITH THE INCREASED INSTABILITY ALONG WITH STEEP LAPSE RATES AND STRONG DEEP LAYER SHEAR...SEVERE STORMS WILL BE POSSIBLE AS THIS ACTIVITY PASSES THROUGH THE AREA TODAY. THE PRIMARY HAZARDS WILL BE LARGE HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS. ISOLATED TORNADOES CANNOT BE RULED OUT... THOUGH THIS RISK SHOULD BE MORE FOCUSED NEAR THE LOCATION OF THE SURFACE BOUNDARY. OVERNIGHT INTO SATURDAY AN UPPER LEVEL SHORTWAVE RIDGE WILL BUILD OVER THE REGION...WHICH SHOULD KEEP THE CONVECTION TO THE NORTH AND SOUTH OF THE AREA ON SATURDAY. THIS BREAK IN THE ACTION WILL BE SHORT LIVED AS ANOTHER UPPER LEVEL DISTURBANCE AND MCS WILL LIKELY PUSH INTO THE AREA LATE SATURDAY NIGHT INTO SUNDAY MORNING. ELEVATED INSTABILITY SHOULD REMAIN OVER THE AREA DURING THIS TIME SO STRONG TO SEVERE ELEVATED STORMS WILL BE POSSIBLE DURING THIS TIME...WITH LARGE HAIL THE PRIMARY HAZARD. THE ACTIVE WEATHER PATTERN WILL CONTINUE AS YET ANOTHER UPPER LEVEL SHORTWAVE TROUGH WILL PUSH THROUGH THE AREA LATE SUNDAY INTO MONDAY BRINGING ADDITIONAL CHANCES FOR THUNDERSTORMS TO THE AREA. IF ENOUGH INSTABILITY REMAINS ACROSS THE AREA...STRONG TO SEVERE STORMS CANNOT BE RULED OUT WITH THIS ACTIVITY. THE ACTIVE PATTERN WILL FINALLY COME TO AN END BY THE MIDDLE OF NEXT WEEK...AS A SUMMERTIME RIDGE BUILDS INTO THE REGION PUSHING THE STORM TRACK TO THE NORTH. WISE && .AVIATION... FOR THE 12Z KSGF AND KJLN TAFS...LIGHT FOG AND A STRATUS DECK DEVELOPED ACROSS THE AREA THIS MORNING. MVFR CONDITIONS WILL BE POSSIBLE THIS MORNING...BUT WILL BE SHORT LIVED AS EXPECT VFR CONDITIONS WILL RETURN SHORTLY INTO THE TAF PACKAGE. THE NEXT AVIATION CONCERN WILL DEAL WITH AN AREA OF CONVECTION ACROSS CENTRAL KANSAS. THIS ACTIVITY SHOULD CONTINUE TO PUSH EAST THIS MORNING TOWARDS THE AREA LATE THIS MORNING INTO THE AFTERNOON HOURS. HAVE INCLUDED VCTS TO ACCOUNT FOR THIS ACTIVITY FOR THIS AFTERNOON. THIS MOST TO THE CONVECTION WILL PUSH EAST OF THE AREA BY EARLY EVENING. WILL HAVE TO WATCH OF FOG POTENTIAL ONCE AGAIN EARLY SATURDAY MORNING. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR MOZ058. KS...NONE. &&
Hazardous weather outlook, Jun 12, 5:13 AM CDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 513 AM CDT FRI JUN 12 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 513 AM CDT FRI JUN 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING... HAIL TO THE SIZE OF GOLF BALLS. DAMAGING WINDS IN EXCESS OF 60 MPH. ISOLATED TORNADOES AND LOCALLY HEAVY RAINFALL. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL CONTINUE TO DEVELOP AND PUSH EAST OUT OF CENTRAL KANSAS TOWARDS THE AREA TODAY. SEVERE WEATHER IS GENERALLY EXPECTED ALONG AND SOUTH OF A FORT SCOTT KANSAS TO SALEM MISSOURI LINE FROM LATE THIS MORNING INTO THE AFTERNOON HOURS. DISCUSSION: AN UPPER LEVEL DISTURBANCE IS PUSHING ACROSS THE CENTRAL PLAINS THIS MORNING AND AS A RESULT...THUNDERSTORMS HAVE DEVELOPED ACROSS WESTERN AND CENTRAL KANSAS. THIS UPPER LEVEL DISTURBANCE WILL CONTINUE TO PUSH EAST TOWARDS THE AREA THIS MORNING. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA LATE THIS MORNING INTO THE AFTERNOON HOURS...AS THIS UPPER LEVEL DISTURBANCE INTERACTS WITH AN UNSTABLE AIR MASS OVER THE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN HAZARDS ASSOCIATED WITH THIS ACTIVITY...HOWEVER DUE TO A SURFACE BOUNDARY NEAR THE AREA AND INCREASED SHEAR ASSOCIATED WITH THE DISTURBANCE...ISOLATED TORNADOES CANNOT BE COMPLETELY RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE SATURDAY NIGHT INTO MONDAY. HEAVY RAINFALL WILL BE POSSIBLE WITH THIS ACTIVITY...AND IF ENOUGH INSTABILITY REMAINS IN PLACE ACROSS THE AREA STRONG TO SEVERE THUNDERSTORMS COULD BE POSSIBLE WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE SOUTHERN HALF OF THE OUTLOOK AREA LATE THIS MORNING INTO THE AFTERNOON HOURS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:13 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 77 min |
| Jun 12, 11:23 AM CDT | Flash Flood Warning | SGF | McDonald, Newton | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.